Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 28, NWS Key West, FL

May 16, 2015

NWS Key West, FL issued this small craft advisory at May 16, 2015, 3:59 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 16, 2015, 3:59 AM EDT (07:59 UTC)
Expired
May 16, 2015, 10:33 AM EDT
In force
7 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WHUS72 KKEY 160759
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
359 AM EDT SAT MAY 16 2015

GMZ052>055-072>075-161600-
/O.NEW.KKEY.SC.Y.0028.150516T0800Z-150516T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
359 AM EDT SAT MAY 16 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL CONTINUE ACROSS THE
  FLORIDA STRAITS THIS MORNING...THEN RELAX THIS AFTERNOON. SEAS UP
  TO SEVEN FEET WILL BE POSSIBLE...MAINLY WITHIN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
1 follow-up statement
830 
WHUS72 KKEY 161433
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 AM EDT SAT MAY 16 2015

GMZ052>055-072>075-161545-
/O.CAN.KKEY.SC.Y.0028.000000T0000Z-150516T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1033 AM EDT SAT MAY 16 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 16, 3:00 AM EDT, 59 minutes earlier.

Area forecast discussion, May 16, 3:00 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
300 AM EDT SAT MAY 16 2015

.DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST
AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF
200 AM DEPICT THE CONTINUED MAINTENANCE OF AN ENERGETIC SOUTHERN
STREAM OF THE JETSTREAM MOVING FROM BAJA CALIFORNIA WITH 50 KNOTS AT
500 MB AND 100 KNOTS AT 250 MB...THEN DECELERATING AS IT MOVES
EASTWARD ACROSS TEXAS THEN EMERGING INTO A SPLIT FLOW OVER THE
CENTRAL AND EASTERN GULF OF MEXICO...WITH THE NORTHERN BRANCH
RESULTING IN SEVERE WX OUTBREAKS ALONG THE LENGTH OF THE
PLAINS...BUT MID AND UPPER FLOW IS VERY LIGHT OVER THE SOUTHEAST
GULF OF MEXICO.

.AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700
MB...LATEST IR IMAGERY OVERLAID WIT MARINA AND LAND SURFACE
OBSERVATIONS AND ANALYSIS AS OF 200 AM DETAIL A 1026-1028 MB SURFACE
RIDGE ORIENTED FROM EAST OF NEW JERSEY SOUTHWARDS TO THE NORTH
CAROLINA COAST. AS A RESULT...LAST EVENINGS 00Z SOUNDING ILLUSTRATED
MODERATE TO OCCASIONALLY FRESH BREEZES FROM OFF THE SURFACE TO 750
MB...BUT LOTS OF DRY AIR HAS ENTERED FROM 850 MB UPWARDS...WITH
COLUMNAR PWAT AT ONLY 1.24 INCHES.

.CURRENTLY...AS OF 200 AM SKIES ARE MOSTLY CLEAR ACROSS THE ISLAND
AND SURROUNDING WATERS. RADAR IS DEVOID OF ECHOES ATTM. TEMPERATURES
ACROSS THE ISLANDS ARE NEAR 80 DEGREES WITH DEWPOINTS IN THE LOWER
TO MID 70S. C-MAN STATIONS ALONG THE REEF ARE RECORDING EAST WINDS
BETWEEN 15 AND 20 KNOTS AND GUSTY...WITH NEAR 15 KNOTS AT SMITH
SHOAL LIGHT AND FLORIDA BAY.

.SHORT TERM...A STEADY STATE MID SPRING WIND REGIME WITH MODERATE TO
FRESH BREEZES ACROSS THE ISLANDS AND SURROUNDING WATERS CONTINUING
THROUGH THE NEXT 3 PERIODS...AS RIDGING OFFSHORE OF THE MID ATLANTIC
AND SOUTHEAST STATES GRADUALLY MOVES SOUTHEAST THROUGH THE REST OF
THE WEEKEND...ELONGATING INTO AN EAST TO WEST RIDGE FROM THE WEST
CENTRAL ATLANTIC TO THE SOUTHEAST COAST DURING MONDAY BEFORE LOOSING
ITS IDENTITY AS TWO WEAK RIDGE CENTERS DEVELOP EAST AND WEST OF THE
FLORIDA PENINSULA MONDAY NIGHT THROUGH TUESDAY NIGHT. LATEST
AVAILABLE GFS AND ECMWF RUNS ALSO CONTINUE WITH INDICATIONS OF MID
AND UPPER RIDGING BUILDING IN CLOSE PROXIMITY...WITH 590 PLUS DM
HEIGHTS AT 500 MB ACROSS SOUTH FLORIDA AND THE KEYS TODAY THRU
TUESDAY NIGHT AS WELL.

SO FOR TODAY THRU SUNDAY NIGHT...MODEL FORECAST SOUNDINGS ARE PRETTY
DRY ABOVE 850 MB THROUGH THE REST OF THE WEEKEND...SO ONLY HAVE
ISOLATED SHOWERS FOR THE KEYS...BUT LEFT ISOLATED THUNDER IN GMZ033
AND THE STRAITS THRU THIS TIME GIVEN IMPACTS BY LAND BREEZES. HAVE
10 PERCENT IN THE GRIDS TODAY AND 20 PERCENT TONIGHT THRU SUNDAY
NIGHT.

THEN AS THE RIDGING BREAKS DOWN A BIT MONDAY AND WINDS
SLACKEN...THERE IS ALSO A CONCOMITANT INCREASE IN MOISTURE WITH
FORECAST SOUNDINGS ILLUSTRATING PWAT AROUND 1.50 INCHES. AND GIVEN
THE ORIENTATION OF THE WEAK RIDGING MONDAY NIGHT THRU TUESDAY
NIGHT...AND AVERAGE PWAT AROUND 1.50 INCHES IN THE COLUMN...WITH
MAINTAIN LOW CHANCES FOR SHOWERS WITH ISOLATED THUNDER...AS CUMULUS
CLOUD LINES AND MAINLAND CONVECTION SHOULD HAVE SOME IMPACT. AS
SUCH...HAVE INSERTED 30 PERCENT BACK IN THE GRIDS FOR MONDAY THRU
TUESDAY NIGHT.

EXTENDED...WEDNESDAY THRU FRIDAY...ALTHOUGH A WEAKER PRESSURE
PATTERN IS INDICATED...MOISTURE IN THE COLUMN REMAINS LIMITED...SO
THE MESOSCALE WILL HAVE A HARD TIME. NEVERTHELESS WILL HOLD WITH 20
PERCENT FOR THESE PERIODS.

&&

.MARINE...A QUICKSCAT PASS AT 3Z LAST EVENING COMBINED WITH SHIP
OBSERVATIONS SUGGEST THAT 20 KNOTTERS CONTINUE ACROSS THE STRAITS
THIS MORNING AND PRUDENCE DICTATES THE MAINTENANCE OF THE SCA FOR AT
LEAST THE FIRST PART OF THE DAY. WINDS BETWEEN 15 AND 20 KNOTS ARE
INDICATED IN THE HAWK CHANNEL...WITH GUSTS OVER 20 KNOTS...SO A
CAUTION WILL BE MAINTAINED ACROSS THESE WATERS AS WELL. ELSEWHERE
WINDS NEAR 15 KNOTS AND GUSTY ARE EXPECTED GIVEN THE INFLUENCE OF
STRONG HEATING CLOSER TO LAND AT THIS TIME OF YEAR. CAUTIONARY
CONDITIONS ARE POSSIBLE ACROSS THE STRAITS AND HAWK CHANNEL AGAIN
TONIGHT...WITH POSSIBLE CAUTIONARY HEADLINES ACROSS THESE SAME
WATERS AGAIN SUNDAY AND SUNDAY NIGHT. WINDS AND SEAS ARE EXPECTED TO
LET DOWN THEREAFTER.

&&

.AVIATION...VFR WILL PREVAIL AT THE EYW AND MTH TERMINALS THROUGH
SATURDAY MORNING. EASTERLY BREEZES WILL FREQUENTLY GUST TO 20 KNOTS.
RAIN CHANCES ARE NIL FOR BOTH TERMINALS.

&&

.CLIMATE...MAY 16TH...ON THIS DATE IN FLORIDA KEYS CLIMATE
HISTORY...IN 1994...THE DAILY RECORD WARM LOW TEMPERATURE OF 82F WAS
RECORDED. THIS IS ALSO TIED FOR THE WARMEST LOW TEMPERATURE EVER
RECORDED IN MAY. TEMPERATURE RECORDS IN KEY WEST DATE BACK TO 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  87  80  87  79 / 10 20 20 20
MARATHON  89  80  89  79 / 10 20 20 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SCA GMZ052-055 & GMZ072-075 THRU AT LEAST 1530Z
&&

PUBLIC/MARINE.........FUTTERMAN
AVIATION/NOWCASTS.....CLR/RIZZO

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, May 15, 10:31 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1031 PM EDT FRI MAY 15 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-161000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1031 PM EDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT. THE PRIMARY
THUNDERSTORM HAZARD WILL BE LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS THROUGH THE PERIOD. THE PRIMARY THUNDERSTORM
HAZARD WILL BE LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.